Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 240, NWS Nashville, TN

June 27, 20254 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 27, 2025, 3:52 PM CDT for 4 counties in Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2025, 3:52 PM CDT (20:52 UTC)
Expired
Jun 27, 2025, 4:30 PM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, TN, Jackson County, TN, Macon County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 63 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2306 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2306 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:50 PM CDT, 1 hour 2 minutes earlier. Its key messages:

  • Updated at 243 PM CDT Fri Jun 27 2025
  • The heat advisory will expire at 7 PM tonight.
  • A few strong thunderstorms will be possible today with damaging winds and flash flooding being the primary threats.
  • Rain and storm chances will continue through the middle of next week with an overall low severe threat.
Area forecast discussion, Jun 27, 2:50 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
250 PM CDT Fri Jun 27 2025

...New UPDATE...

.KEY MESSAGES...
Updated at 243 PM CDT Fri Jun 27 2025

- The heat advisory will expire at 7 PM tonight.

- A few strong thunderstorms will be possible today with damaging
  winds and flash flooding being the primary threats.

- Rain and storm chances will continue through the middle of next
  week with an overall low severe threat.

&&

.UPDATE...
Issued at 243 PM CDT Fri Jun 27 2025

Storms so far have produced gusty winds near 50 mph, small hail
and very heavy rainfall with upwards of 3 inches per hour. Please
use extreme caution this afternoon as flash flooding will remain a
concern. Current mesoanalysis features a very summertime setup
with lapse rates less than 10 kts and CAPEs over 3000 J/kg.
Outflows being pushed out are helping trigger additional storm
development so radar will stay busy over the next few hours.
Activity will diminish this evening as we lose daytimes heating.

&&

.SHORT TERM...
(Rest of today through Saturday)
Issued at 1154 AM CDT Fri Jun 27 2025

With an unstable atmosphere already in place, storms are starting to
develop in southern middle Tennessee. The severe threat is low with
lapse rates and shear being insufficient. A model sounding shows
PWATs high at 1.84in and a healthy amount of CAPE and DCAPE which
supports the biggest threat today being gusty winds (45-65mph)
and heavy downpours. Some areas where storms are frequent could
experience localized flooding in low lying areas. Storms diminish
into the evening and storm chances return tomorrow.

Heat continues to be a threat for today with the highs in the mid
90s, saturated dewpoints, and tonight we cool to the upper 70s. We
are living up to the "Dog Days of Summer".

Moving into Saturday, the highs will be in the upper 80s with some
areas reaching ~90. The heat is expected to be less oppressive than
the previous few days as the ridge over the northeast moves eastward
and the current high pressure will weaken. Things will remain
unstable and, similar to today, there is a possibilty of
widespread scattered storms tomorrow afternoon.

&&

.LONG TERM...
(Saturday Night through next Friday)
Issued at 1154 AM CDT Fri Jun 27 2025

The extended forecast will remain unsettled through at least the
first half of the week with daily scattered strong thunderstorm
chances. The pattern will remain similar with plenty of instability
and moisture for storms to pulse up quite fast. PWAT values will
remain above the 75th percentile for local climatology during this
time, so storms will continue to have efficient rainfall rates,
keeping flash flooding a threat with any storms that develop. An
upper level low will move across the Great Lakes Monday, bringing a
higher chance for widespread rain and storms during the Monday
afternoon through early Tuesday timeframe. Deterministic models
are currently trying to resolve this in what appears to be a line
of storms, but we are still a ways out from this, so things could
change. On top of that, winds aloft during that time currently
appear to be quite weak, leading to low shear values, so the
severe weather threat at this time remains low. Regardless, will
be worth keeping an eye on. On Tuesday, a frontal passage will
occur as the trough axis moves through the area. A ridge of higher
pressure will move in behind the exiting trough, allowing for PoP
chances to greatly decrease down to roughly 10-20% Wednesday
through Friday.

Temperatures will be near normal next week with daily highs in the
upper 80s to low 90s and overnight lows in the upper 60s to low 70s.

&&

.AVIATION...
(18Z TAFS)
Issued at 1244 PM CDT Fri Jun 27 2025

Scattered showers and thunderstorms expected through the afternoon
and early evening. Otherwise, VFR conditions through the next
24hrs.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      73  92  73  90 /  20  40  20  70
Clarksville    73  90  73  88 /  20  40  30  70
Crossville     66  85  67  85 /  30  60  20  60
Columbia       71  90  71  88 /  20  40  30  70
Cookeville     70  86  70  86 /  30  50  20  60
Jamestown      67  85  68  87 /  30  60  20  60
Lawrenceburg   69  90  70  88 /  20  50  30  70
Murfreesboro   71  90  71  89 /  20  40  20  70
Waverly        71  90  70  86 /  20  40  30  70

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for TNZ005>011-023>034-
056>066-075-077>080-093>095.

&&

UPDATE.......Baggett
SHORT TERM...LC/APB
LONG TERM....LC/APB
AVIATION.....Cravens

In the hours before

Special weather statement, Jun 27, 1:56 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
156 PM CDT Fri Jun 27 2025

TNZ023>025-271945-
Dickson TN-Humphreys TN-Houston TN-
156 PM CDT Fri Jun 27 2025

...STRONG THUNDERSTORMS WILL IMPACT DICKSON...CENTRAL HOUSTON AND
HUMPHREYS COUNTIES THROUGH 245 PM CDT...

At 155 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burns to near McEwen to New Johnsonville.
Movement was northwest at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dickson, Waverly, Camden, White Bluff, New Johnsonville, McEwen,
Burns, Hurricane Mills, Charlotte, Vanleer, and Slayden.

This includes the following highways...
 Interstate 40 between mile markers 168 and 181.
 Interstate 840 near mile marker 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3600 8800 3603 8800 3613 8792 3617 8792
      3624 8795 3628 8795 3630 8790 3627 8716
      3625 8719 3625 8718 3623 8717 3621 8719
      3619 8717 3600 8719 3600 8756 3586 8794
      3594 8793 3594 8800 3595 8802 3597 8802
TIME...MOT...LOC 1855Z 135DEG 15KT 3607 8725 3606 8763 3593 8798

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Jun 27, 2:14 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
214 PM CDT Fri Jun 27 2025

TNZ007-008-026>028-062-272000-
Rutherford TN-Robertson TN-Davidson TN-Wilson TN-Cheatham TN-
Sumner TN-
214 PM CDT Fri Jun 27 2025

...STRONG THUNDERSTORMS WILL IMPACT DAVIDSON...NORTHEASTERN
RUTHERFORD...SOUTHWESTERN SUMNER...WESTERN WILSON...CHEATHAM AND
SOUTH CENTRAL ROBERTSON COUNTIES THROUGH 300 PM CDT...

At 213 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Murfreesboro to near Hermitage to 6 miles
northwest of Pegram. Movement was north at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Murfreesboro, Lebanon, Ashland City, Nashville, Madison,
Hendersonville, Smyrna, La Vergne, Mount Juliet, Goodlettsville,
Millersville, Greenbrier, and Ridgetop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3609 8615 3575 8625 3609 8669 3610 8717
      3617 8717 3618 8715 3619 8717 3627 8716
      3627 8715 3629 8716 3630 8715 3631 8716
      3640 8716 3640 8669
TIME...MOT...LOC 1913Z 179DEG 10KT 3588 8632 3617 8669 3618 8713

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Jun 27, 2:31 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
231 PM CDT Fri Jun 27 2025

TNZ005-006-023>026-272015-
Stewart TN-Dickson TN-Humphreys TN-Cheatham TN-Montgomery TN-
Houston TN-
231 PM CDT Fri Jun 27 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN DICKSON...SOUTHERN
MONTGOMERY...SOUTHEASTERN STEWART...HOUSTON...NORTHWESTERN CHEATHAM
AND NORTHERN HUMPHREYS COUNTIES THROUGH 315 PM CDT...

At 230 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Ashland City to 7 miles east
of Erin to 7 miles west of Waverly. Movement was north at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Waverly, Camden, Erin, Clarksville, New Johnsonville, Tennessee
Ridge, Charlotte, Vanleer, Cumberland City, Slayden, Cheatham Dam,
Palmyra, Houston County Airport, and Cunningham.

This includes Interstate 24 between mile markers 12 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3605 8799 3613 8792 3617 8792 3622 8795
      3634 8794 3652 8747 3651 8713 3618 8715
      3620 8757 3600 8800
TIME...MOT...LOC 1930Z 190DEG 13KT 3628 8723 3629 8757 3613 8791

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Jun 27, 2:40 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
240 PM CDT Fri Jun 27 2025

TNZ028>030-062>064-272030-
Cannon TN-Rutherford TN-Wilson TN-Trousdale TN-De Kalb TN-Smith TN-
240 PM CDT Fri Jun 27 2025

...STRONG THUNDERSTORMS WILL IMPACT SMITH...WESTERN DE KALB...
SOUTHEASTERN RUTHERFORD...WILSON...SOUTHERN TROUSDALE AND NORTHERN
CANNON COUNTIES THROUGH 330 PM CDT...

At 239 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lebanon to 7 miles southwest of Woodbury.
Movement was northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lebanon, Smithville, Woodbury, Carthage, Watertown, Gordonsville,
Hickman, Alexandria, Tuckers Crossroads, Cedars Of Lebanon State
Park, and Readyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3642 8599 3595 8576 3570 8627 3627 8638
TIME...MOT...LOC 1939Z 212DEG 11KT 3621 8629 3574 8617

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Jun 27, 2:57 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
257 PM CDT Fri Jun 27 2025

TNZ063-064-077>079-272030-
Cannon TN-Coffee TN-Grundy TN-De Kalb TN-Warren TN-
257 PM CDT Fri Jun 27 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL DE KALB...WARREN...
COFFEE...NORTHWESTERN GRUNDY AND CANNON COUNTIES THROUGH 330 PM
CDT...

At 257 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Woodbury to near Estill
Springs. Movement was north at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
McMinnville, Manchester, Smithville, Woodbury, Tullahoma,
Gruetli-Laager, Altamont, Coalmont, Morrison, Beersheba Springs,
Centertown, Viola, Summitville, Hillsboro, Pelham, Bradyville, Arnold
AFB, and Woods Reservoir.

This includes Interstate 24 between mile markers 102 and 129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3529 8592 3531 8596 3530 8596 3532 8598
      3531 8600 3534 8603 3535 8606 3536 8616
      3535 8616 3536 8618 3534 8620 3535 8621
      3534 8624 3580 8618 3598 8576 3533 8567
      3527 8590
TIME...MOT...LOC 1957Z 194DEG 12KT 3568 8606 3534 8609

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Jun 27, 3:18 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
318 PM CDT Fri Jun 27 2025

TNZ008>010-028>032-064-272045-
Putnam TN-Wilson TN-Trousdale TN-Sumner TN-Clay TN-De Kalb TN-
Jackson TN-Macon TN-Smith TN-
318 PM CDT Fri Jun 27 2025

...STRONG THUNDERSTORMS WILL IMPACT SMITH...NORTHERN DE KALB...
JACKSON...SUMNER...NORTHEASTERN WILSON...CLAY...MACON...TROUSDALE AND
WEST CENTRAL PUTNAM COUNTIES THROUGH 345 PM CDT...

At 317 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near White House to near Smithville. Movement
was north at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Gallatin, Lebanon, Smithville, Lafayette, Carthage, Celina,
Gainesboro, Hartsville, White House, Westmoreland, Baxter,
Gordonsville, Red Boiling Springs, Portland, Hickman, South Carthage,
Alexandria, Mitchellville, Moss, and Pleasant Shade.

This includes Interstate 40 between mile markers 243 and 277.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3662 8589 3662 8541 3593 8577 3644 8664
      3664 8654 3665 8645
TIME...MOT...LOC 2017Z 184DEG 17KT 3647 8657 3604 8584

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 10:43 AM CDTSpecial Weather StatementOHXWayne47 min
Jun 27, 10:45 AM CDTSpecial Weather StatementOHXMaury30 min
Jun 27, 11:00 AM CDTAreal Flood AdvisoryOHXGiles, Hickman, Lawrence, Lewis, Maury, Wayne3 hr
Jun 27, 11:02 AM CDTSpecial Weather StatementOHXGiles, Lawrence, Lewis, Wayne28 min
Jun 27, 11:21 AM CDTFlash Flood WarningOHXLawrence, Wayne3 hr
Jun 27, 11:39 AM CDTSpecial Weather StatementOHXLawrence, Lewis, Maury, Wayne66 min
Jun 27, 12:27 PM CDTSpecial Weather StatementOHXWilliamson48 min
Jun 27, 12:48 PM CDTSevere Thunderstorm WarningOHXWilliamson27 min
Jun 27, 1:09 PM CDTSpecial Weather StatementOHXWilliamson36 min
Jun 27, 1:21 PM CDTSpecial Weather StatementOHXDickson, Humphreys54 min
Jun 27, 1:38 PM CDTSpecial Weather StatementOHXDavidson, Rutherford37 min
Jun 27, 1:56 PM CDTSpecial Weather StatementOHXDickson, Houston, Humphreys49 min
Jun 27, 2:14 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Wilson46 min
Jun 27, 2:31 PM CDTSpecial Weather StatementOHXHouston, Montgomery44 min
Jun 27, 2:40 PM CDTSpecial Weather StatementOHXCannon, DeKalb, Smith, Wilson50 min
Jun 27, 2:57 PM CDTSpecial Weather StatementOHXCannon, Coffee, Grundy, Warren33 min
Jun 27, 3:18 PM CDTSpecial Weather StatementOHXClay, DeKalb, Jackson, Macon, Smith, Sumner and 1 more27 min
Jun 27, 4:32 PM CDTSpecial Weather StatementOHXClay, Overton28 min
Jun 27, 5:34 PM CDTSpecial Weather StatementOHXCumberland26 min
Jun 27, 5:55 PM CDTAreal Flood AdvisoryOHXCumberland, Fentress3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.